Jump to content

Tminus: I need answers


Tminus

Recommended Posts

I took prozac 20mg (actually it was fluoxetine) for 30 days and had a terrible reaction to it, one that landed me in the hospital two days in a row.  I was told by my psych to stop taking the meds and was prescribed celexa 10mg.  I am afraid to take the celexa and I am now 7 days without the prozac, I do not believe I am going to start on another ssri.   My anxiety has been known to mimic several things so I want to know should I expect withdrawls from the prozac that I took for 30 days?  Or was it not long enough?  Am I going to go insane?

Link to post
  • Moderator

Welcome to SA, Tminus.  

 

You had an adverse reaction to the Prozac, and it's good you stopped taking it.  It's possible that you will experience withdrawal symptoms based on the adverse reaction.  Also, anyone who has been on an antidepressant for longer than 30 days may be subject to withdrawal.

 

How are you feeling now?  I see that in your tag you list anxiety, which is one of the most common symptoms of withdrawal (symptoms that result from adverse reaction are very similar to withdrawal symptoms).  You will heal, but unfortunately we can't tell you how long it will take.  Some recover fairly quickly, while others take longer.  You will not go insane.  However, it's good to have some knowledge of withdrawal so you can recognize that's what you're experiencing is normal and not insanity.  

 

 
 
When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
Here are some techniques for coping with anxiety.
 
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
This is your Introduction topic, where you can ask questions and connect with other members.  We're glad you found your way here.
 

 

 

Edited by Gridley

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg 1986-1991 CT, soon reinstated.  CT 2000. RI 1 mg 2011-2016.  Sept. 2016  0.625mg X 3

Nov.27, 2020, 7-week Ativan-Valium crossover + change to one 18.75mg dose, w/1 month hold.

Feb. 9, 2021, begin 10% every 4 weeks taper.  Current dose as of April 10: 13mgai.  Taper is 31% complete.

 

Imipramine 75 mg daily since 1986.  Jan. 2016 began every 3-weeks 10% taper, down to 16mgai (44mgpw).  Aug 2016, discovered SA, holding at 16mg.  Taper is 78% complete.  

  

Supplements: omega, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg.


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to post

I went to my talk therapy today.  I failed to mention that I suffer with PTSD.  I do feel better but I am having weird pains "zip" through my skull every now and then, an abnormal ekg and chest pains.  All caused by the prozac.  My therapist told me that it probably traumatized me and that's why my anxiety went through the roof.  Today is day 9 without the prozac and my mood and everything has improved.  Still, my psych wants me to take the celexa, but after that experience I am very weary of taking another ssri.  Thank you so much for your reply

Link to post
  • Altostrata changed the title to Tminus I need answers
  • Administrator

Hello, Tminus.

 

It sounds to me like 20mg Prozac was too strong for you (possible serotonergic toxicity) and shook up your nervous system. Your therapist is full of it.

 

It will take some time for your nervous system to settle down, maybe months. Please be patient.

 

As Gridley mentioned, a lot of people find fish oil and magnesium supplements helpful. Magnesium can be calming.

 

It's possible that your nervous system is now sensitized to SSRIs and other psychiatric drugs, to which you might react badly, at least until your nervous system recovers. Can you work on managing your symptoms with non-drug methods? You might need a different therapist, one that's more clueful.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Thank you. I knew something was wrong.  It has been a really scary ride.  I'm working on looking into CBD oils, Magnesium, and omega 3s almost with CBT.

Link to post
  • ChessieCat changed the title to Tminus: I need answers

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy